MAUDE Adverse Event Report: BIOMERIEUX ESPAÑA CHROMID® CPS ELITE AGAR

BIOMERIEUX ESPAÑA CHROMID® CPS ELITE AGAR
Catalog Number 416172
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false negative result when testing a leclercia adecarboxylata strain from an eeq biology prospective survey (ebu 201- urine sample) on chromid® cps elite (ref.416172, lot.#1007250760, exp.Date: 30-jul-2019).Chromid® cps® elite agar is an isolation, enumeration and identification medium for urine specimens.The customer stated that when testing this eeq leclercia adecarboxylata strain from a 10 l deposit, he obtained only 1,000 units/ml while the expected number of colonies was 10,000 to 1,000,000/ml.The collection is performed manually from a 10 l deposit using a calibrated loop until exhaustion.The customer performed a retest and obtained the same results on another plate from the same lot.#1007250760.The customer also stated that he used this lot to test patient samples, and that he did not observe any anomalies.The impacted lot was tested with atcc 25922 e.Coli strain and the customer obtained small burgundy colonies.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There is no patient directly associated with the eeq sample.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a false negative result when testing a leclercia adecarboxylata strain from an eeq biology prospective survey (ebu 201- urine sample) on chromid® cps elite (ref.416172, lot.#1007250760, exp.Date: 30-jul-2019).A review of manufacturing quality control records confirmed the lot ph and microbiological performances were in accordance with specifications requirements.Inoculation of retained samples from the impacted lot and a fresh lot (1007439620) was performed.Strains tested: escherichia coli atcc 25922 & e.Coli 9909604: routine qc strains tested.Leclercia adecarboxylata: clinical strain received by the customer.Additional plates of the impacted lot received from the customer were tested, to determine if lack of recovery is due to deterioration of the plates at customer level.Numeration was conformed in all cases but for the same bacteria concentration, the numeration for the leclercia adecarboxylata clinical strain was slightly lower than the routine qc strains, in both batches tested (impacted batch and fresh batch), so the lower numeration was not due to any problem with the customer's batch.A review of complaints for the impacted lot 1007250760 indicated no other complaint was received for this batch.Trending did not find any systemic issue on this product related with low growth.In conclusion, chromid® cps elite lot 1007250760, performed as expected, with numeration for the clinical strain (leclercia adecarboxylata), was lower than the same concentration for routine qc strains (e.Coli atcc 25922 & e.Coli 9909604).This difference could explain that any small variation at the customer level could lead to erroneous numeration.Regarding identification, no risk was identified, as this medium only states direct identification for e.Coli.This medium is intended for isolation, enumeration and direct or presumptive identification of urinary tract infection.Strains isolated are not involved in urinary infection and they are growing as colorless colonies.Instructions for use of this media clearly says that interpretation of test should be made taking into consideration the colonial and microscopic morphology and the results of any other tests performed.In addition, there may be a limitation that growth depends on the requirements of each individual microorganism.It could explain the different growth of this bacteria in front of routine ones.

Brand Name
CHROMID® CPS ELITE AGAR
Common Device Name
CHROMID® CPS ELITE AGAR
Manufacturer (Section D)
BIOMERIEUX ESPAÑA
isaac newton, 6
tres cantos
madrid, spain 28760
SP  28760
MDR Report Key8812743
Report Number3009307598-2019-00001
Device Sequence Number3272949
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Catalogue Number416172
Device Lot Number1007250760
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1